Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2007, 3:09 AM CDT for Brooks County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2007, 3:09 AM CDT (08:09 UTC)
- Expired
- May 11, 2007, 4:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:30 AM CDT | HAIL 0.25 | Nw Falfurrias, TX | A BROOKS COUNTY SHERIFFS DEPUTY REPORTED PEA SIZE HAIL, STRONG WINDS, HEAVY RAIN AND FREQUENT LIGHTNING WITH THE THUNDERSTORM THAT PASSED THROUGH THE CITY OF FALFURRIAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 110811
SVRBRO
TXC047-110900-
/O.NEW.KBRO.SV.W.0027.070511T0809Z-070511T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 AM CDT FRI MAY 11 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 400 AM CDT
* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME SOUTHEASTERN DUVAL COUNTY...OR ABOUT 15 MILES WEST OF
PREMONT. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
2727 9853 2722 9850 2716 9851 2715 9849
$$
542 follow-up statements
000
WWUS54 KBRO 110833
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CDT FRI MAY 11 2007
TXC047-110900-
/O.CON.KBRO.SV.W.0027.000000T0000Z-070511T0900Z/
BROOKS TX-
332 AM CDT FRI MAY 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN BROOKS COUNTY...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL BROOKS COUNTY...OR ABOUT 10 MILES SOUTHWEST OF
PREMONT...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
2727 9853 2722 9850 2716 9851 2715 9849
$$
54000
WWUS54 KBRO 110855
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CDT FRI MAY 11 2007
TXC047-110905-
/O.EXP.KBRO.SV.W.0027.000000T0000Z-070511T0900Z/
BROOKS TX-
355 AM CDT FRI MAY 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROOKS COUNTY EXPIRES
AT 400 AM CDT...
LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
2727 9853 2722 9850 2716 9851 2715 9849
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:30 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, May 10, 8:30 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CDT THU MAY 10 2007 .DISCUSSION...CONVECTION MVG SOUTH OF VLY IN ADJ OLE MEX...WITH DECREASE IN INTENSITY NOW. CONVECTION TO THE NORTH LOCATED OVR MCMULLEN AND LIVE OAK COUNTIES...EXTENDING NE TO HOU...IS DRIFTING SOUTHEAST AND DECREASING IN INTENSITY ATTM. HAVE REDUCED POPS OVR VLY TO 10 PERCENT OVRNGT AND CHANGED PCPN TYPE TO RW. && .PREV DISCUSSION...A HIGH PRESSURE RIDGE HAS PRODUCED PARTLY CLOUDY SKIES TODAY WITH THE WINDS REMAINING LIGHT TO MODERATE FROM THE SOUTHEAST. THE TEMPERATURES WILL CONTINUE NEAR NORMAL THROUGH SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM PROPAGATING SOUTHEASTWARD OVER CENTRAL TEXAS WILL INCREASE THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS THROUGH FRIDAY. A FEW OF THE ISOLATED THUNDERSTORMS MAY BECOME STRONG OR SEVERE THIS EVENING OR OVERNIGHT. ONCE THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES EASTWARD OVER THE NORTHERN GULF OF MEXICO THE RAIN CHANCES WILL DECREASE OVER THE CWA. DRY CONDITIONS, LIGHT TO MODERATE SOUTHEASTERLY WINDS, ABOVE NORMAL TEMPERATURES AND CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE RIO GRANDE VALLEY SUNDAY THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TONIGHT THROUGH SATURDAY AS AN UPPER LOW NOW OVER EAST TEXAS SLOWLY EXITS THE REGION TO THE EAST. RIDGING WILL BUILD OVER THE REGION BY SUNDAY CAUSING A RETURN TO DRY WEATHER FOR NEXT WEEK. SURFACE HIGH PRESSURE WILL CONTINUE LIGHT WINDS ALONG WITH LOW SEAS THROUGH MONDAY. LIGHT TO MODERATE SOUTHEAST WINDS ARE THEN EXPECTED AROUND MID-WEEK. && .AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT ACROSS THE LOWER RGV AIRPORTS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY WITH WINDS REMAINING GENERALLY LIGHT FROM THE EAST TO SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 85 69 85 69 / 10 20 10 20 00 BROWNSVILLE 68 87 68 87 67 / 10 20 10 20 00 HARLINGEN 67 87 67 87 66 / 10 20 10 20 00 MCALLEN 68 90 68 90 68 / 10 20 10 20 00 RIO GRANDE CITY 67 90 67 92 67 / 10 20 10 10 00 SOUTH PADRE ISLAND 73 83 73 83 73 / 10 20 10 20 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....58 MARINE/AVIATION...68 MESOSCALE.......VEGA
Hazardous weather outlook, May 10, 9:10 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 PM CDT THU MAY 10 2007 TXZ248>257-111100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 910 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS ACROSS DEEP SOUTH TEXAS OVERNIGHT...AS REMNANTS OF CONVECTION TO THE NORTH MIGRATES TO OUR REGION. PORTIONS OF NORTHERN KENEDY COUNTY AND THE ADJACENT GULF WATERS COULD HAVE GUSTY WINDS FROM CONVECTION MOVING SOUTH FROM KINGSVILLE AFTER MIDNIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS FRIDAY AND SATURDAY WILL BE CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. A FEW STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY WITH WITH LOCALIZED STREET FLOODING...WIND GUSTS TO 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FRIDAY. PHILO
In the hours before
Special weather statement, May 11, 1:26 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 126 AM CDT FRI MAY 11 2007 TXZ250-110830- BROOKS- INCLUDING THE CITY OF...FALFURRIAS 126 AM CDT FRI MAY 11 2007 ...STRONG THUNDERSTORM HEADING TOWARD FALFURRIAS... A STRONG THUNDERSTORM NEAR BENAVIDES IS MOVING SOUTH THROUGH DUVAL COUNTY AT ABOUT 25 MPH. THIS STORM COULD BE NEAR FALFURRIAS BY 215 AM OR 230 AM. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS OF 60 MPH AS WELL AS HAIL THE SIZE OF A QUARTER. THIS STORM HAS THE CAPABILITY TO PRODUCE A TORNADO. BE PREPARED TO ACT IF A WARNING IS ISSUED FOR BROOKS COUNTY. THINK ABOUT THE BEST PLACE TO TAKE SHELTER FORM THIS DANGEROUS STORM. 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:32 PM CDT | Special Marine Warning | BRO | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.